Alert archive / Texas / Wind Advisories in 2023

Wind Advisory 5, NWS Shreveport, LA

February 13, 20234 states

NWS Shreveport, LA issued this wind advisory at Feb 13, 2023, 11:50 AM CST for 4 states. It took effect at Feb 14, 2023, 6:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 13, 2023, 11:50 AM CST (17:50 UTC)
In effect from
Feb 14, 2023, 6:00 AM CST
Expired
Feb 14, 2023, 6:00 PM CST
In force
12 hr
Issued by
NWS Shreveport, LA
All 48 counties

Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Sabine Parish, LA, Union Parish, LA, Webster Parish, LA, Winn Parish, LA, McCurtain County, OK, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 20 km from the middle of the area, began a volume at 17:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 5.8 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2023-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2023-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 219 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2204 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
219 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

874 
WWUS74 KSHV 131750
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
1150 AM CST Mon Feb 13 2023

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-141000-
/O.NEW.KSHV.WI.Y.0005.230214T1200Z-230215T0000Z/
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
Including the cities of De Queen, Nashville, Mineral Springs, 
Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, 
Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, 
Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, 
Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, 
Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, 
Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, 
Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Idabel,
Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, 
Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, 
Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, 
Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall,
Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, 
Lufkin, San Augustine, Hemphill, and Pineland
1150 AM CST Mon Feb 13 2023

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY...

* WHAT...South winds 20 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...Portions of south central and southwest Arkansas, 
  north central and northwest Louisiana, southeast Oklahoma and 
  east and northeast Texas.

* WHEN...From 6 AM to 6 PM CST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. In addition, strong winds and rough waves on area 
  lakes will create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects. Also, boaters on area
lakes should use extra caution since strong winds and rough waves
can overturn small craft.

&&

$$

05
3 follow-up statements
953 
WWUS74 KSHV 140809
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
209 AM CST Tue Feb 14 2023

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-150000-
/O.CON.KSHV.WI.Y.0005.230214T1200Z-230215T0000Z/
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
Including the cities of De Queen, Nashville, Mineral Springs, 
Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, 
Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, 
Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, 
Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, 
Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, 
Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, 
Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Idabel,
Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, 
Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, 
Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, 
Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall,
Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, 
Lufkin, San Augustine, Hemphill, and Pineland
209 AM CST Tue Feb 14 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM
CST THIS EVENING...

* WHAT...South winds 20 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...Portions of south central and southwest Arkansas, 
  north central and northwest Louisiana, southeast Oklahoma and 
  east and northeast Texas.

* WHEN...From 6 AM to 6 PM CST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. In addition, strong winds and rough waves on area 
  lakes will create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects. Also, boaters on area
lakes should use extra caution since strong winds and rough waves
can overturn small craft.

&&

$$

09
305 
WWUS74 KSHV 141658
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
1058 AM CST Tue Feb 14 2023

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-150000-
/O.CON.KSHV.WI.Y.0005.000000T0000Z-230215T0000Z/
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
Including the cities of De Queen, Nashville, Mineral Springs, 
Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, 
Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, 
Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, 
Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, 
Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, 
Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, 
Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Idabel,
Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, 
Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, 
Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, 
Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall,
Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, 
Lufkin, San Augustine, Hemphill, and Pineland
1058 AM CST Tue Feb 14 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...South winds 20 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of south central and southwest Arkansas, 
  north central and northwest Louisiana, southeast Oklahoma and 
  east and northeast Texas.

* WHEN...until 6 PM CST Today.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. In addition, strong winds and rough waves on area 
  lakes will create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$
215 
WWUS74 KSHV 142036
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
236 PM CST Tue Feb 14 2023

LAZ001>003-010-011-017-TXZ138-149>153-165>167-142145-
/O.CAN.KSHV.WI.Y.0005.000000T0000Z-230215T0000Z/
Caddo-Bossier-Webster-De Soto-Red River-Sabine-Harrison-Cherokee-
Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine-
Including the cities of Shreveport, Bossier City, Minden, 
Springhill, Mansfield, Stonewall, Logansport, Coushatta, Martin, 
Many, Zwolle, Pleasant Hill, Marshall, Jacksonville, Rusk, 
Henderson, Carthage, Nacogdoches, Center, Lufkin, San Augustine, 
Hemphill, and Pineland
236 PM CST Tue Feb 14 2023

...WIND ADVISORY IS CANCELLED...

Gusty winds will continue to decrease into the evening and thus
the Wind Advisory is cancelled.

$$

ARZ050-051-059>061-070>073-LAZ004>006-012>014-018>022-OKZ077-
TXZ096-097-108>112-124>126-136-137-150000-
/O.CON.KSHV.WI.Y.0005.000000T0000Z-230215T0000Z/
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Claiborne-Lincoln-Bienville-Jackson-Ouachita-
Natchitoches-Winn-Grant-Caldwell-La Salle-McCurtain-Red River-
Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-
Gregg-
Including the cities of De Queen, Nashville, Mineral Springs, 
Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, 
Bradley, Magnolia, El Dorado, Homer, Haynesville, Ruston, 
Farmerville, Bernice, Arcadia, Ringgold, Gibsland, Jonesboro, 
Monroe, Natchitoches, Winnfield, Colfax, Montgomery, Dry Prong, 
Clarks, Grayson, Columbia, Jena, Midway, Olla, Idabel, 
Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, 
Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, 
Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, 
Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, and Longview
236 PM CST Tue Feb 14 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...South winds 20 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...Portions of south central and southwest Arkansas, 
  north central and northwest Louisiana, southeast Oklahoma and 
  east and northeast Texas.

* WHEN...Until 6 PM CST Today.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. In addition, strong winds and rough waves on area 
  lakes will create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

04

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this wind advisory went out at Feb 13, 11:24 AM CST, 26 minutes earlier.

Area forecast discussion, Feb 13, 11:24 AM CST, 26 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1124 AM CST Mon Feb 13 2023

...New AVIATION...

.UPDATE...
Issued at 934 AM CST Mon Feb 13 2023

Southwest winds prevailing across the region to maintain a gradual
warming trend with afternoon high temperatures forecast to climb
to into the upper 60s to lower 70s. High clouds streaming across
the region to support partly to mostly cloudy skies today with
otherwise dry conditions to prevail due to weak upper-level
ridging across the region. Went ahead and issued a quick update to
increase cloud cover south of I-20. /05/

&&

.SHORT TERM...
(Monday through Tuesday)
Issued at 202 AM CST Mon Feb 13 2023

Subsidence form a shortwave ridge moving across the region will
keep the forecast dry until early Tuesday morning. A surface ridge
in the Northwest Gulf of Mexico will continue to slowly move east.
At the same time, a strong upper trough currently near the
California/Mexico border will dig into the Arizona and New Mexico.
This will induce lee cyclogenesis over the High Plains and
increasing low-level southerly flow. Warm air advection will
continue, which should allow daytime highs to warm into the mid
60s to lower 70s today. Deep layer moisture return will be
somewhat slower, but should begin to increase this afternoon and
tonight as the flow aloft becomes southwesterly and strengthens
dramatically.

As the upper trough ejects into the Plains early Tuesday morning,
scattered showers and thunderstorms will develop over Texas and
Oklahoma ahead of a Pacific cold front/dryline. This convection
should begin to affect Southeast Oklahoma and portions of East
Texas before sunrise Tuesday, but the majority of the forecast
area should experience widespread showers and a few thunderstorms
during the daytime hours. The limited time for moisture return
combined with the early onset of the rain will result in a lack of
available instability. A widespread severe weather threat is not
anticipated. In general, storm total rainfall amounts should be an
inch or less, but brief periods of locally heavy rainfall could
occur. This may result in some short-lived minor flooding
concerns. The convection should begin to end from west to east
Tuesday afternoon.

In addition to the convection, gradient winds will be quite strong
across the region during the day Tuesday. The newest version of
the NBM has a high bias with winds, so these values were undercut
a bit in the forecast. However, sustained wind speeds near or just
over 20 kts are expected across much of the area, which meets Wind
Advisory criteria. There is still some uncertainty on coverage and
duration of an advisory, so no wind headlines were issued with
this forecast.

CN

&&

.LONG TERM...
(Tuesday Night through Monday)
Issued at 251 AM CST Mon Feb 13 2023

By 00z Wednesday a cold front associated with a sfc low across the
Upper Midwest will continue to slice on through the Four State
Region, reaching the eastern extent of the FA by 12z Wednesday.
Similar to what has been discussed in previous packages up to this
point, guidance continues to highlight a stall like appearance and
weakening of the boundary as it approaches the LA/MS border. As this
occurs, the associated upper level low will continue to eject
northward as a longwave trough digs through the Four Corners region
on approach to the ArkLaTex. As the trough digs across N/TX
Wednesday afternoon, primary forcing will support the development of
a sfc low out of the Rockies, situated across the OK panhandle.
Closer to home, a sfc warm front will lift northward across the CWA
allowing for the northward progression of moisture, warm air
advection and a supportive CAPE profile for sfc based convection
once a weak cap collapses by the late afternoon.

Given the idea of a broad warm sector developing across the CWA
Wednesday afternoon, the question continues to fall on the type of
scenario we could be looking at. For now, until we can get some of
the hi-res CAMs in closer to the event, as the boundary lifts
northward and sfc instability evolves, the idea is for the weak cap
to break allowing for some sfc based convection to develop, with the
idea of that being round one of our convective threat. How discrete
or clustered this is, is still to be seen, but by later on today an
initial idea of what we could see early on prior to a linear
transition of the storm mode should be available. As the associated
cold front marches eastward across the CWA Wednesday night and into
early Thursday AM, a line of thunderstorms will accompany the front
with a more widespread severe threat possible. It is important to
note that it is still too far out to say for certain with any true
confidence what may come of the storms that do develop, but between
the analogs as seen from the output by CIPS and the CSU-MLP, mixed
with the longer range guidance output up to this point, the idea of
some form of severe storms posing the threat for strong winds, hail
and a few tornadoes in both round one and two will be possible if
the cards align. For now, a Day 3 Slight Risk exists along the I-20
corridor and north, with a Marginal risk across the southern half of
the CWA.

Following the passing of the boundary, a broad sfc ridge will
overspread across the south leading to a dry stretch of weather
through just about the end of the period. As the ridge departs east,
and southerly sfc flow returns, low PoPs develop by Sunday afternoon
as a sfc low sits across the Plains, with a warm front NE of the
CWA. These chance PoPs then carry over to the period end date of 6am
Monday the 20th. Post frontal cold airmass will settle in Thursday
evening/Friday morning as lows fall at or below freezing for all.
Cooler highs in the 50s expected to end the week and start the
weekend ahead of 60s on Sunday.

/53/

&&

.AVIATION...
(18Z TAFS)
Issued at 1118 AM CST Mon Feb 13 2023

VFR conditions expected through 14/06Z with MVFR ceilings expected
to develop from the west thereafter. South to southeast winds 5
to 10 knots this evening to increase to 10 to 15 knots after
14/06Z, becoming up to 20 knots with higher gusts by 14/15Z.
Otherwise, VCSH/VCTS conditions expected across east Texas
terminals after 14/15Z. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  70  54  72  50 /   0  20  90   0
MLU  71  50  70  54 /   0  10  80   0
DEQ  66  50  69  42 /   0  60 100   0
TXK  67  53  69  49 /   0  30 100   0
ELD  68  50  68  49 /   0  10  90   0
TYR  68  55  74  49 /  10  70 100   0
GGG  69  55  73  49 /   0  50 100   0
LFK  71  55  75  49 /   0  30  90   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

SHORT TERM...05
LONG TERM....53
AVIATION...05
Hazardous weather outlook, Feb 13, 5:25 AM CST, 6 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
525 AM CST Mon Feb 13 2023

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-141130-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-
Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
525 AM CST Mon Feb 13 2023

This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana,
southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Thunderstorms will move into the area on Tuesday ahead of a strong
upper level trough. Locally heavy rainfall may result in more minor
flooding of low lying and poor drainage areas given the already
saturated grounds. An isolated severe thunderstorm cannot be ruled
out, but the overall threat for severe storms appears low at this
time.

More thunderstorms are expected late Wednesday and into Thursday. A
few storms could be severe. Damaging winds, large hail, and isolated
tornadoes will be possible. In addition, locally heavy rainfall may
lead to more minor flooding of low lying and poor drainage areas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Wind Advisories in Texas, 2023Wind Advisories in Louisiana, 2023Wind Advisories in Arkansas, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.